U.S. doctors online nowAsk doctors free
United Kingdom
A female asked:

I started the pill on 1st day of what i thought was my period.i had 8 days of light brown discharge, no actual period or blood. is this normal?

2 doctor answers2 doctors weighed in
Dr. Pamela Svendsen
Family Medicine 27 years experience
Yes: It is not unusual to have some irregular bleeding if this is the first time you are using birth control pills and that bleeding can last up to 3 months. If this is not your first time using birth control pills, it is possible to have breakthrough bleeding. You should see your doctor if it continues.
Dr. Jeff Livingston
Obstetrics and Gynecology 23 years experience
Breakthrough bleed: Sounds like breakthrough bleeding which occurs when you have bleeding at unscheduled times while on the pill. Often things get back to normal the next cycle. If not then schedule a visit to discuss changing brands or changing birth control methods. This is very common. Other than being annoying it is not dangerous.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Mar 22, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.